# SDR 95ZZZX1898

- Difficulty date: April 5, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6041J
- Make and model: Cessna A150L
- Aircraft serial: A1500341
- Engine: Cont O200A
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Condition: Cracked
- Location: Magneto
- Component: Slick, 4201
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 100-HOUR INSPECTION, THE IGNITION COILS WERE REMOVED FROM THE MAGS AND WERE FOUND CRACKED.  THE TOTAL TIME WAS UNDETERMINABLE DUE TO LOST LOG BOOKS, BUT AT LEAST 600 HOURS ARE VERIFIABLE.  THIS IS A LONG PERIOD OF SERVICE AND SLICK HAS ADDRESSED THIS PROBLEM WITH SERVICE LETTERS, BUT WITH NO AD'S, IT IS NOT MANDATORY TO REMOVE COILS FROM SERVICE AND APPARENTLY THIS HAS BEEN THE CASE.  TO HELP PREVENT THIS FROM BECOMING A COMPLETE ENGINE FAILURE, RECOMMEND COIL REMOVAL DURING INSPECTION AND PRE-PURCHASE INSPECTIONS ON ALL AIRCRAFT.
